×

zbMATH — the first resource for mathematics

Nadaraya-Watson estimator for stochastic processes driven by stable Lévy motions. (English) Zbl 1337.62204
Summary: We discuss the nonparametric Nadaraya-Watson (N-W) estimator of the drift function for ergodic stochastic processes driven by \(\alpha\)-stable noises and observed at discrete instants. Under geometrical mixing condition, we derive consistency and rate of convergence of the N-W estimator of the drift function. Furthermore, we obtain a central limit theorem for stable stochastic integrals. The central limit theorem has its own interest and is the crucial tool for the proofs. A simulation study illustrates the finite sample properties of the N-W estimator.

MSC:
62M05 Markov processes: estimation; hidden Markov models
62G05 Nonparametric estimation
62G07 Density estimation
60G52 Stable stochastic processes
62G20 Asymptotic properties of nonparametric inference
65C30 Numerical solutions to stochastic differential and integral equations
PDF BibTeX XML Cite
Full Text: DOI Euclid
References:
[1] Applebaum, D. (2004). Lévy Processes and Stochastic Calculus . Cambridge Studies in Advanced Mathematics, Vol. 93, Cambridge. · Zbl 1073.60002
[2] Arfi, M. (1995). Non-parametric drift estimation from ergodic samples. J. Nonpara. Statist. 5 381-389. · Zbl 0857.62032
[3] Bandi, F.M. and Phillips, P.C.B. (2003). Fully nonparametric estimation of scalar diffusion models. Econometrica 71 241-283. · Zbl 1136.62365
[4] Banon, G. (1978). Nonparametric identification for diffusion processes. SIAM J. Control Optim. 16 380-395. · Zbl 0404.93045
[5] Billingsley, P. (1995). Probability and Measure . Third Edition, Wiley, New York. · Zbl 0822.60002
[6] Bosq, D. (1996). Nonparametric Statistics for Stochastic Processes . Lecture Notes in Statistics, Vol. 110, Springer-Verlag, New York. · Zbl 0857.62081
[7] Dalalyan, A. (2005). Sharp adaptive estimation of the drift function for ergodic diffusions. Ann. Statist. 33 2507-2528. · Zbl 1084.62079
[8] Dalalyan, A. and Kutoyants, Yu.A. (2002). Asymptotically efficient trend coefficient estimation for ergodic diffusion. Math. Methods Statist. 11 402-427.
[9] Dalalyan, A. and Kutoyants, Yu.A. (2003). Asymptotically efficient estimation of the derivative of invariant density. Stat. Inference Stoch. Process. 6 89-107. · Zbl 1012.62089
[10] Ditlevsen, P.D. (1999). Observation of \(\alpha\)-stable noise induced millennial climate changes from an ice-core record. Geophysical Research Letter 26 1441-1444.
[11] Ditlevsen, P.D. (1999). Anomalous jumping in a double-well potential. Phys. Rev. E 60 172-179.
[12] Fan, J. (1992). Design-adaptive nonparametric regression. J. Amer. Statist. Assoc. 87 998-1004. · Zbl 0850.62354
[13] Fan, J. (2005). A selection overview of nonparametric methods in financial econometrics. Statist. Sci. 20 317-337. · Zbl 1130.62364
[14] Fan, J. and Gijbels, I. (1996). Local Polynomial Modelling and Its Applications . Chapman and Hall, London. · Zbl 0873.62037
[15] Fan, J. and Zhang, C. (2003). A reexamination of diffusion estimators with applications to financial model validation. J. Amer. Statist. Assoc. 98 118-134. · Zbl 1073.62571
[16] Fristedt, B. (1974). Sample functions of stochastic processes with stationary, independent increments. Advances in Probability and Related Topics , Vol. 3, Eds. P. Ney and S. Port, pp. 241-396, Marcel Dekker, New York. · Zbl 0309.60047
[17] Gobet, E., Hoffmann, M. and Reiss, M. (2004). Nonparametric estimation of scalar diffusions based on low frequency data. Ann. Statist. 32 2223-2253. · Zbl 1056.62091
[18] Hall, P., Peng, L. and Yao, Q. (2002). Prediction and nonparametric estimation for time series with heavy tails. J. Time Ser. Anal. 23 313-331. · Zbl 1022.62078
[19] Härdle, W. (1990). Applied Nonparametric Regression . Cambridge University Press, Cambridge. · Zbl 0714.62030
[20] Hoffmann, M. (1999). Adaptive estimation in diffusion processes. Stochastic Process. Appl. 79 135-163. · Zbl 1043.62528
[21] Hu, Y. and Long, H. (2007). Parameter estimation for Ornstein-Uhlenbeck processes driven by \(\alpha\)-stable Lévy motions. Communications on Stochastic Analysis 1 175-192. · Zbl 1328.62505
[22] Hu, Y. and Long, H. (2009). Least square estimator for Ornstein-Uhlenbeck processes driven by \(\alpha\)-stable motions. Stochastic Process. Appl. 119 2465-2480. · Zbl 1171.62045
[23] Jacod, J. (2004). The Euler scheme for Lévy driven stochastic differential equations: limit theorems. Ann. Probab. 32 1830-1872. · Zbl 1054.65008
[24] Jacod, J., Kurtz, T.G., Méléard, S. and Protter, P. (2005). The approximate Euler method for Lévy driven stochastic differential equations. Ann. Inst. H. Poincaré Probab. Statist. 41 523-558. · Zbl 1071.60046
[25] Janicki, A. and Weron, A. (1994). Simulation and Chaotic Behavior of \(\alpha\)-stable Stochastic Processes . Marcel Dekker, New York. · Zbl 0955.60508
[26] Joulin, A. (2007). On maximal inequalities for stable stochastic integrals. Potential Anal. 26 57-78. · Zbl 1117.60019
[27] Kallenberg, O. (1992). Some time change representations of stable integrals, via predictable transformations of local martingales. Stochastic Process. Appl. 40 199-223. · Zbl 0754.60044
[28] Koutrouvelis, I. (1980). Regression-type estimation of the parameters of stable laws. J. Am. Stat. Assoc. 69 108-113. · Zbl 0449.62026
[29] Koutrouvelis, I. (1981). An iterative procedure for the estimation of the parameters of stable laws. Commun. Stat. Simul. Comput. 10 17-28. · Zbl 0474.62028
[30] Kutoyants, Yu. A. (2004). Statistical Inference for Ergodic Diffusion Processes . Springer-Verlag, London, Berlin, Heidelberg. · Zbl 1038.62073
[31] Kyprianou, A., Schoutens, W. and Wilmott, P. (Eds.) (2005). Exotic Option Pricing and Advanced Lévy Models . Wiley, Chichester, UK. · Zbl 1140.91050
[32] Long, H. (2009). Least squares estimator for discretely observed Ornstein-Uhlenbeck processes with small Lévy noises. Statistics and Probability Letters 79 2076-2085. · Zbl 1171.62046
[33] Long, H. (2010). Parameter estimation for a class of stochastic differential equations driven by small stable noises from discrete observations. Acta Mathematica Scientia 30B 645-663. · Zbl 1240.62005
[34] Ma, C. (2010). A note on “Least squares estimator for discretely observed Ornstein-Uhlenbeck processes with small Lévy noises”. Statistics and Probability Letters 80 1528-1531. · Zbl 1203.62141
[35] Masuda, H. (2007). Ergodicity and exponential \(\beta\)-mixing bounds for multidimensional diffusions with jumps. Stochastic Process. Appl. 117 35-56. · Zbl 1118.60070
[36] Masuda, H. (2010). Approximate self-weighted LAD estimation of discretely observed ergodic Ornstein-Uhlenbeck processes. Electronic Journal of Statistics 4 525-565. · Zbl 1329.62364
[37] Mikosch, T., Resnick, S., Rootzen, H. and Stegeman, A. (2002). Is network traffic approximated stable Lévy motion or fractional Brownian motion? Ann. Appl. Probab. 12 23-68. · Zbl 1021.60076
[38] Nadaraya, E.A. (1964). On estimating regression. Theory Probab. Appl. 9 141-142. · Zbl 0136.40902
[39] Peng, L. and Yao, Q. (2004). Nonparametric regression under dependent errors with infinite variance. Ann. Inst. Statist. Math. 56 73-86. · Zbl 1050.62047
[40] Pham, D.T. (1981). Nonparametric estimation of the drift coefficient in the diffusion equation. Math. Operationsforsch. Statist. Ser. Statist. 12 61-73. · Zbl 0485.62089
[41] Prakasa Rao, B.L.S. (1985). Estimation of the drift for diffusion process. Statistics 16 263-275. · Zbl 0574.62083
[42] Press, S.J. (1972). Estimation in univariate and multivariate stable distributions. J. Am. Stat. Assoc. 67 842-846. · Zbl 0259.62031
[43] Protter, P. (1990). Stochastic Integration and Differential Equations . Springer-Verlag, Berlin, Heidelberg, New York. · Zbl 0694.60047
[44] Rosinski, J. and Woyczynski, W.A. (1985). Moment inequalities for real and vector \(p\)-stable stochastic integrals. Probability in Banach Spaces V , Lecture Notes in Math., 1153 , pp. 369-386, Springer, Berlin. · Zbl 0594.60057
[45] Rosinski, J. and Woyczynski, W.A. (1986). On Ito stochastic integration with respect to \(p\)-stable motion: inner clock, integrability of sample paths, double and multiple integrals. Ann. Probab. 14 271-286. · Zbl 0594.60056
[46] Samorodnitsky, G. and Taqqu, M.S. (1994). Stable non-Gaussian Random Processes: Stochastic Models with Infinite Variance . Chapman & Hall, New York, London. · Zbl 0925.60027
[47] Sato, K.I. (1999). Lévy Processes and Infinitely Divisible Distributions . Cambridge University Press, Cambridge. · Zbl 0973.60001
[48] Schertzer, D., Larcheveque, M., Duan, J., Yanovsky, V.V. and Lovejoy, S. (2001). Fractional Fokker-Planck equation for nonlinear stochastic differential equations driven by non-Gaussian Lévy stable noises. J. Math. Phys. 42 200-212. · Zbl 1006.60052
[49] Schoutens, W. (2003). Lévy Processes in Finance: Pricing Financial Derivatives . Wiley, Hoboken, NJ, USA.
[50] Spokoiny, V.G. (2000). Adaptive drift estimation for nonparametric diffusion model. Ann. Statist. 28 815-836. · Zbl 1105.62330
[51] van Zanten, J.H. (2000). Rates of convergence and asymptotic normality of curve estimators for ergodic diffusion processes. Report PNA-R0011, CWI, Amsterdam.
[52] Watson, G.S. (1964). Smooth regression analysis. Sankhya, Ser. A. 26 359-372. · Zbl 0137.13002
[53] Wu, W.B. (2003). Nonparametric estimation for stationary processes. Technical Report No. 536, Department of Statistics, The University of Chicago.
[54] Wu, W.B. (2005). Nonlinear system theory: another look at dependence. Proc. Natl. Acad. Sci. USA 102 14150-14154. · Zbl 1135.62075
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.